MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Catalog Number TCT75
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bowel anastomosis the device, when reloaded was not firing correctly.Attempted to fire a tct75 with a blue reload that didn¿t work.One whole row of staples did not go through, so they had staples everywhere.Stapler was not cutting properly and only went half way.The surgery was delayed.The procedure was successfully completed.Additional bowel had to be taken to properly complete procedure due to issues with firing and staple line,.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/21/2024 d4 batch # unk b3: only event year known: 2024 an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested, and the following was obtained: 1.Could you please provide more details for "were not firing correctly"? device fired correctly out of box.Issue occurred when reload was put in.Described as anvil and cartridge halves didn¿t line up properly and only partial fired on one side, one side stapled.2.Did the device staple? partially 3.If the device stapled, was the staple line complete?half complete as described above 4.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? some formed b¿s others not.5.Did the device cut?partially 6.If the device cut, was the cut line complete?no 7.Were the cut line and staple lines equal?no 8.Was the device fired across a staple line? unknown 9.Did the reload lock out and would not work? fired half way 10.Did the reload begin to staple and cut, but then jammed? yes 11.Could you please clarify if there were any patient consequences? surgeon had to take more bowel than originally planned as described in initial complaint.12.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no information shared this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18747642
Report Number3005075853-2024-01474
Device Sequence Number11688121
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCT75
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TCR75(X4)
Patient SexUnknown